Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Can strep A carriers affect other people?

So strep A carriers can affect other people - for example can pass the bacteria on to family and if one of the family members is symptomic all the family member should be treated with antibiotics . once the family have all completed their antibiotics wouldn t the carrier re infect them again and again? Do carriers take different antibiotics ?
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Infectious Diseases Specialist 's  Response
Hi there,
Welcome to HCM.
Strept A carriers are more commonly young children who have come in close contact with the patient suffering from infection. Carrier stage is not common in adults, rather the percentage of carrier stage in adults is less. Carrier stage can be detected by rapid tests available now and then only can be given antibiotics. Antibiotics like cephalosporins and clindamycin can be given for carriers. Thanks.
Answered: Thu, 26 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor